Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 15, 2012, 1:57 PM EST for 5 counties in Florida. It took effect at Jan 16, 2012, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 1:57 PM EST (18:57 UTC)
- In effect from
- Jan 16, 2012, 3:00 AM EST
- Expired
- Jan 16, 2012, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS72 KJAX 151857 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EST SUN JAN 15 2012 FLZ021-035-160400- /O.NEW.KJAX.FZ.W.0005.120116T0900Z-120116T1400Z/ SUWANNEE-GILCHRIST- INCLUDING THE CITIES OF...LIVE OAK...TRENTON 157 PM EST SUN JAN 15 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY. * TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY SUNRISE MONDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES EXPECTED. * IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
3 follow-up statements
237 WWUS72 KJAX 152356 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 656 PM EST SUN JAN 15 2012 FLZ020-022-023-030-031-036-161400- /O.EXB.KJAX.FZ.W.0005.120116T0800Z-120116T1400Z/ HAMILTON-COLUMBIA-BAKER-UNION-BRADFORD-ALACHUA- INCLUDING THE CITIES OF...JASPER...LAKE CITY...MACCLENNY... LAKE BUTLER...STARKE...GAINESVILLE 656 PM EST SUN JAN 15 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. * TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY SUNRISE MONDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES EXPECTED. * IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ021-035-161400- /O.EXT.KJAX.FZ.W.0005.120116T0800Z-120116T1400Z/ SUWANNEE-GILCHRIST- INCLUDING THE CITIES OF...LIVE OAK...TRENTON 656 PM EST SUN JAN 15 2012 ...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 9 AM EST MONDAY... * TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY SUNRISE MONDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES EXPECTED. * IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
397 WWUS72 KJAX 160714 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 214 AM EST MON JAN 16 2012 FLZ020>023-030-031-035-036-161400- /O.CON.KJAX.FZ.W.0005.120116T0800Z-120116T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE 214 AM EST MON JAN 16 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY SUNRISE...WITH 2 TO 3 HOURS OF SUB FREEZING TEMPERATURES EXPECTED. * IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
347 WWUS72 KJAX 161351 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 851 AM EST MON JAN 16 2012 FLZ020>023-030-031-035-036-161500- /O.EXP.KJAX.FZ.W.0005.000000T0000Z-120116T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE 851 AM EST MON JAN 16 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 15, 8:43 AM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 15, 8:43 AM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 AM EST SUN JAN 15 2012
.UPDATE...
KJAX MORNING SOUNDING SHOWS 35 KT WINDS AT 850 FT. BEFORE
SCATTERERS BECAME SCARCE ON THE VAD WIND PROFILE...WINDS APPEARED
TO BE DECREASING AT 1 KFT. LOW LEVEL JET PUSHED INTO THE REGION
OVERNIGHT AND MIXING KEPT TEMPS ABOVE FREEZING FOR MOST OF SE GA
AND ALONG FL COAST. POCKET OF COLD AIR DRAINAGE WAS WEST OF THE
TRAIL RIDGE FROM LAKE CITY AND MACCLENNY SOUTH TO GAINESVILLE AND
OCALA WHERE MIN TEMPS WERE AS LOW AS 28. LLVL JET IS WEAKENING AND
WILL SOON EXIT THE AREA. STILL EXPECT SUFFICIENT MIXING OF DRY
AIR TO SURFACE TO PRODUCE WIND GUSTS ABOVE 15 MPH MAINLY OVER
COASTAL ZONES. HOWEVER SUSTAINED WINDS ARE FORECAST TO BE 10-15
MPH. MAX TEMPS IN THE UPPER 50S TO MID 60S LOOKS GOOD. PLENTY OF
SUBSIDENCE WILL BRING SUNNY SKIES. CHANGES TO FORECAST WILL BE
MINOR.
&&
.AVIATION...
HAVE UPDATED LLWS BASED ON MORNING SOUNDING. VFR RULES.
&&
.MARINE...
BUOY 41012 REPORTS WNW WINDS 23G31KT AND SEAS 5 FT. WILL MAINTAIN
CURRENT HEADLINES WITH NO SIG CHANGES IN UPDATE.
RIP CURRENTS: LOW RISK THROUGH MARTIN LUTHER KING JR DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 33 65 45 / 0 0 0 0
SSI 57 41 62 50 / 0 0 0 0
JAX 60 38 66 46 / 0 0 0 0
SGJ 60 45 64 53 / 0 0 0 0
GNV 63 35 69 46 / 0 0 0 0
OCF 66 35 70 48 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM EST THIS AFTERNOON FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
MKT/LS/PKHazardous weather outlook, Jan 15, 1:18 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 118 PM EST SUN JAN 15 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-161100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 118 PM EST SUN JAN 15 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...AND THE COASTAL WATERS. ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... .DAY ONE...TODAY AND TONIGHT... NORTHWEST WINDS 20 KNOTS WILL CONTINUE INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.